Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Tulsa, OK

April 25, 2007Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 25, 2007, 2:03 PM CDT for Craig County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2007, 2:03 PM CDT (19:03 UTC)
Expired
Apr 25, 2007, 2:30 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Craig County, OK

The radar

The Tulsa radar (KINX), 89 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 1:11 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-301 J/kg
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 251903
SVRTSA
OKC035-251930-
/O.NEW.KTSA.SV.W.0068.070425T1903Z-070425T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
203 PM CDT WED APR 25 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 230 PM CDT

* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED OVER NORTHERN CRAIG COUNTY...
  MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3693 9544 3688 9517 3699 9507 3699 9540

$$
1 follow-up statement
000 
WWUS54 KTSA 251930 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
230 PM CDT WED APR 25 2007

OKC035-251940-
/O.EXP.KTSA.SV.W.0068.000000T0000Z-070425T1930Z/
CRAIG OK-
230 PM CDT WED APR 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CRAIG COUNTY
EXPIRES AT 230 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3693 9544 3688 9517 3699 9507 3699 9540

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:00 PM CDT, 3 minutes earlier.

Area forecast discussion, Apr 25, 2:00 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
200 PM CDT WED APR 25 2007

.MESOSCALE UPDATE...
THE CAP HAS WEAKENED FURTHER ALONG THE LEAD BOUNDARY WITH CUMULUS
CLOUDS INCREASING FROM WESTERN SEQUOYAH COUNTY INTO LE FLORE COUNTY.
THUNDERSTORM DEVELOPMENT IS BECOMING LIKELY ON THIS BOUNDARY AS IT
MOVES TOWARD WESTERN ARKANSAS.  IN ADDITION...THUNDERSTORMS SHOULD
ALSO DEVELOP IN THE NEXT TWO HOURS FROM THE CURRENT ACTIVITY IN
CRAIG COUNTY SOUTHWARD.

SHEAR PARAMETERS ARE MORE SUPPORTIVE OF SUPERCELL CHARACTERISTICS
IN EXTREME EASTERN OKLAHOMA AND WESTERN ARKANSAS...AT LEAST INTO
THE EARLY EVENING.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...08
Hazardous weather outlook, Apr 25, 11:59 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1159 AM CDT WED APR 25 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1158 AM CDT WED APR 25 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...THIS AFTERNOON.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
AN UPPER LOW OVER NORTH CENTRAL OKLAHOMA AND SOUTH
CENTRAL KANSAS LATE THIS MORNING WILL CONTINUE TO TRACK EAST AND
AFFECT NORTHEAST OKLAHOMA AND POSSIBLY NORTHWEST ARKANSAS THROUGH
THIS EVENING. THE ASSOCIATED SURFACE LOW WILL MOVE INTO NORTHEAST
OKLAHOMA BY EARLY AFTERNOON...WHILE THE ATTENDANT COLD FRONT
PUSHES INTO WESTERN ARKANSAS BY LATE AFTERNOON OR EARLY EVENING.

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS PARTS OF
NORTH CENTRAL AND NORTHEAST OKLAHOMA...IN ASSOCIATION WITH THE
COLD MID-LEVEL TEMPERATURES AND RESULTANT STEEPENING LAPSE RATES.
THIS AREA OF INSTABILITY WILL MOVE ACROSS THE REMAINDER OF NORTHEAST
OKLAHOMA THIS AFTERNOON...WHICH MAY RESULT IN SCATTERED SEVERE
THUNDERSTORMS. THE THREAT FOR SEVERE WEATHER WILL ALSO BE PRESENT
OUT AHEAD OF THE FRONT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS AS THIS FEATURE WILL PROVIDE AMPLE LIFT FOR THUNDERSTORM
DEVELOPMENT JUST AHEAD OF THE BOUNDARY. WHILE LARGE HAIL WILL BE
THE PRIMARY SEVERE WEATHER THREAT...THERE EXISTS THE POSSIBILITY
OF AN ISOLATED TORNADO BENEATH THE COLD POOL ALOFT AS WELL AS
ALONG THE FRONTAL BOUNDARY.

THE OVERALL SEVERE WEATHER THREAT SHOULD DIMINISH LATER THIS
EVENING AS THE UPPER LOW AND SURFACE FRONT MOVE EAST.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER SYSTEM IN THE NORTHWESTERLY FLOW ALOFT WILL BRING A CHANCE
OF THUNDERSTORMS FOR FRIDAY INTO EARLY SATURDAY. SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 25, 11:59 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1159 AM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     SOPER                   34.03N 95.70W
04/24/2007                   CHOCTAW            OK   POST OFFICE

            LARGE TREE BLOWN DOWN.

0930 PM     FLASH FLOOD      SOPER                   34.03N 95.70W
04/24/2007                   CHOCTAW            OK   POST OFFICE

            WIDESPREAD STREET FLOODING. WATER UP INTO ONE HOUSE.

0945 PM     FLASH FLOOD      7 E RATTAN              34.20N 95.29W
04/24/2007                   PUSHMATAHA         OK   PUBLIC

            COUNTY ROAD UNDER WATER.

&&

SAA
Special weather statement, Apr 25, 12:47 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 PM CDT WED APR 25 2007

OKZ056-057-061-251815-
CRAIG OK-NOWATA OK-ROGERS OK-
1247 PM CDT WED APR 25 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     EASTERN ROGERS...WESTERN CRAIG AND EASTERN NOWATA

AT 1247 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5
MILES EAST OF WATOVA...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG
STORM WAS LOCATED 3 MILES EAST OF CLAREMORE...ALSO MOVING NORTHEAST
AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...NOWATA...WATOVA...NEW  ALLUWE...CLAREMORE...
TIAWAH...FOYIL...BUSHYHEAD...CHELSEA...CENTRALIA AND CENTRAILIA.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 25, 12:51 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT WED APR 25 2007

OKZ054-251815-
OSAGE OK-
1251 PM CDT WED APR 25 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     EASTERN OSAGE

AT 1251 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PERSHING...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS
LOCATED 10 MILES WEST OF HOMINY...ALSO MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS  INCLUDE...
PAWHUSKA...HOMINY...WYNONA...BARNSDALL...PERSHING...TALLANT
...NELAGONEY...OKESA AND BIGHEART.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 25, 1:23 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     RAMONA                  36.53N 95.92W
04/24/2007                   WASHINGTON         OK   COUNTY OFFICIAL

            TREE DAMAGE. ONE TREE BLOWN DOWN.

0600 PM     TSTM WND DMG     3 E SOBOL               34.16N 95.19W
04/24/2007                   PUSHMATAHA         OK   PUBLIC

            SEVERAL TREES BLOWN DOWN.

&&

SAA
Local storm report, Apr 25, 1:25 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
125 PM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     HAIL             8 E NOWATA              36.70N 95.49W
04/25/2007  E0.75 INCH       NOWATA             OK   STORM CHASER

&&

NMK
Local storm report, Apr 25, 1:42 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
142 PM CDT WED APR 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             2 W BARTLESVILLE        36.75N 96.02W
04/25/2007  E0.88 INCH       OSAGE              OK   BROADCAST MEDIA

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:53 PM CDTFlash Flood WarningTSAPushmataha3 hr
Apr 24, 9:00 PM CDTSevere Thunderstorm WarningTSAChoctaw40 min
Apr 25, 8:42 AM CDTSevere Thunderstorm WarningTSAOsage63 min
Apr 25, 1:19 PM CDTSevere Thunderstorm WarningTSACraig, Nowata41 min
Apr 25, 1:27 PM CDTSevere Thunderstorm WarningTSAOsage48 min
Apr 25, 1:41 PM CDTSevere Thunderstorm WarningTSAWashington49 min
Apr 25, 2:13 PM CDTSevere Thunderstorm WarningTSANowata, Washington62 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.